Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

steve0asdf

Member
  • Total Reviews

    0
  • Content Count

    24
  • Joined

  • Last visited

Community Reputation

4 Neutral

About steve0asdf

  • Rank
    Steve

Profile Information

  • Gender
    Male
  • Location
    United Kingdom
  • Interests
    Computing, software and statistics in the pharmaceuticals industry
  1. I had a bit of that for a while. It was due to lowering of quality of the tear film associated with a bit of blepharatis. It was managed very well with an OTC topical (called blephasol in UK), and only recurred once. Bit of a surprise when it first happened though! Not hilarious, but can be dealt with. Steve.
  2. Hi, Did you have to pay for the consultation only or the drug course as well? Cheers, Steve.
  3. Hi, I am vegan as well, and recently I noticed comments about this issue from reading the literature. Bioavailability of accutane is much higher when taken with a high-fat meal. There's some info and references for this is the accutane FAQ as well. But I was also wondering what exactly is a high-fat meal. Interestingly, for the purposes of clinical trials it's specified by the FDA. I found the following document that discusses this issue http://www.fda.gov/downloads/regulatoryinforma
  4. There is always bias in reporting of side effects. As you say, people who have something to complain about are more likely to do so, whereas those that have nothing to complain about tend to keep quiet and move on. My experience is that (a) side effects have been mild (dry lips and eyes, a bit more skin peeling in summer than usual), (b) acne massively better. The latter being the important bit, right? Steve.
  5. Hi, I have had a similar experience; I seem to be getting very few _new_ blocked pores but ones that were presumably blocked before can still give trouble. I guess this is because accutane reduces sebum production and so prevents any new blockages occurring. However, if you have ones that are blocked already it's not going to do a lot for those, and you have to wait for them to unblock naturally. This process seems (to me at least) to take many months. I try to be patient and not att
  6. Hi, There are some references to the medical literatute in the wikipedia page on acne concerning the (possible) effect of diet. http://en.wikipedia.org/wiki/Acne The available data seem to suggest that it is the very high glycemic load that is responsible, rather than whey being derived from milk that is responsible. However, looking at the references also suggests this is all highly speculative! Some people get an effect of milk products worsening acne - I'm one of them. (I use hemp protein
  7. I've found that over the four months I've been on accutane, many things have changed. I get the almost ubiquitous lip dryness of course - not a problem and you certainly get used to it. But something else I've noticed is that the way in which my skin heals up from a lesion (or a little cut) has changed as well, and seems to have speeded up in some respects. However, my skin is more easily aggravated, an effect that a lot of people seem to get. Interestingly, I developed a mildly itchy rash on
  8. Well it's interesting that you have some professional experience in medicine; I'm sure that helps the decision making process. There's been some recent work on different dosing regimes for isotretinoin; have you seen this? http://www.ncbi.nlm.nih.gov/pubmed/22909370 Cheers, Steve.
  9. Consultations generally cost somewhere between £150 - £250 a time, depending on where you are in country (most expensive in London and the south east, of course). The drug course itself was about £400. Side effects for me have mainly been lip sensitivity/soreness, and a bit of peeling on arms and shoulders from the sun over the summer. From what I've read I've been fairly fortunate in this respect. Anyway, I always try to go to references in the medical literature when thinking about side effe
  10. Hi, I am from the UK as well. I was only able to isotretinoin privately, but have had good results so far. If you don't get anywhere with NHS treatment (which is all too real a possibility, unfortuntately) then you will certainly be able to get isotretinoin the same way I did. It will cost you a bit, but more than worth it in my opinion. If you want to know anything about my experiences feel free to ask. Best of luck to you, Steve.
  11. This comment refers to the normal dose regime "0.5-1.0 mg/kg/day for 5-6 months", not the higher doses dealt with the study. I totally agree with you about the small sample size though. Best wishes, Steve.
  12. Hi, This is a relatively recent study, where a higher daily dose and higher cumulative dosage than are normally considered are used: http://www.ncbi.nlm.nih.gov/pubmed/22909370 What do you think? Steve.
  13. Hi, I have had good results from accutane personally, so I wish you the best of luck. Be patient, and look forward to the results... Best wishes, Steve.
  14. For me it took about a week before I noticed the lip dryness starting. Best of luck to you, Steve.
×